CSN Login
Members Online: 13

Anybody getting headaches from Arimidex?

missrenee's picture
missrenee
Posts: 2137
Joined: Apr 2010

First of all, I never, ever get headaches. I started Arimidex quite a while ago--6 months, I think. So far, it's been okay for me. However, for the past couple of weeks--I've been getting frontal/occipital headaches. I live in Phoenix, so it's not the cold weather, or weather fronts coming through. Anyone?

Hugs, Renee

roseann4
Posts: 994
Joined: Sep 2009

I've been on it for almost 2 years. No obvious side effects yet. You should be sure your blood pressure isn't elevated which can cause headaches. I have read that was a potential side effect.

Roseann

cahjah75's picture
cahjah75
Posts: 2623
Joined: Jun 2010

I've been on Arimidex since Jan 5 and no headaches. But, I have major joint pain on top of my osteoarthritis. I'm calling my Rheumatologist tomorrow but I don't see onc til March. There's no way I can live with this kind of pain for 5 years! Hope your headaches go away.
{{hugs}} Char

lynn1950's picture
lynn1950
Posts: 2573
Joined: Jun 2008

No headaches here. Other aches and pains, but not in my head! : ) xoxoxox Lynn

DebbyM's picture
DebbyM
Posts: 3294
Joined: Oct 2009

I am not on it, but, I hope your headaches subside. Does your oncologist know? Any suggestion from him?

Different Ballgame's picture
Different Ballgame
Posts: 870
Joined: Jan 2010

Renee,

Started Arimidex on March 19, 2010. Discontinued for 2 months - November and December 2010. Resume Arimidex Generic in January 2011. Never had headaches as you described, just my normal, occasional sinus headache based on weather changes.

What happens if you take something to get rid of it? Do you take it the minute you feel the headache coming on? Does it help?

Excedrin is the only one that gets rid of my sinus headache. I have to take it the minute I feel it coming on and then it disappears quickly. If I wait a while before taking the Excedrin, then I have the headache for a longer period of time after I take the Excedrin.

Lots of Hugs,
Janelle

Jean 0609's picture
Jean 0609
Posts: 2330
Joined: Jun 2010

I am on Femera. I have to admit that I used to get headaches alot. However, for whatever reason after this breast cancer crap, my headaches stopped. I started Femera the beginning of December and have had a few headaches here and there. Just thought it was strange.

xoxo,
Jean

missrenee's picture
missrenee
Posts: 2137
Joined: Apr 2010

I have an appointment on Monday--I've been getting elevated B/P readings, so maybe that's the problem as Roseann suggested. Yuk--just another stupid thing to deal with! I hoping to stay on the Arimidex as I've been doing well on it so far. We'll see.

By the way, Jean--love your new picture. What a beautiful baby girl! I can't wait to get one of those!

Hugs, Renee

KayNYC's picture
KayNYC
Posts: 495
Joined: Mar 2010

Along with the joint pain and stiffness, dry eyes and high cholesterol, I do get headaches that last two days-frontal/temporal area. My ONC says they are all side effects of the Arimidex. The headaches are not responsive to Tylenol and I can't take Motrin or ADvil type products. The Glucosamine and Chondritin has been very effective for the stiffness and joint pain. I am attending yoga classes to keep me flexible and active and I am using lubricating drops to manage the dry eyes and it works well. I've gone on Weight Watchers in efforts to bring down the cholesterol. I have to have it redrawn in March.
Plan to stay on it as long as I can....
Hugs, K

missrenee's picture
missrenee
Posts: 2137
Joined: Apr 2010

but, my cardiologist (my cholesterol and bp have elevated as well) thinks I should have a brain MRI to rule out any pathology. I'd rather not--maybe I'll call my oncologist and see if the Arimidex is the culprit. If I knew it was from the Arimidex, I could stop worrying and just deal with it.

Hugs, Renee

pattimc
Posts: 432
Joined: Dec 2009

Yes, yes, yes! That was my main side effect from the Arimidex. I never get headaches either and while on it had them every single day! Onco switched me back to Tamoxifen and no more headaches! My BP is elevated but I don't know my cholesterol until my next blood work in March. Good luck!

Patti

missrenee's picture
missrenee
Posts: 2137
Joined: Apr 2010

Yes, the headaches are every day. I have a call in to my oncologist to see what we should do next. Thanks so much for your kind support.

Hugs, Renee

shuler700
Posts: 1
Joined: Jun 2012

I went to 2 ENT's first. CT scan showed no issues.. maybe impacted wisdom teeth. Maybe allergies.. change the sinus sprays.. go off allergy meds.. Call to the dentist and a referral.. yes, I still have all 4, went to an oral surgeon, won't pull them because it won't help or stop the pain, they are not impacted or even sore. PLUS.. pulling one of them would break my jaw and would cause more issues. (easy on Arimidex) Not TMJ.He checked me for that.
Had 2 CT scans to see if anything growing in my head, no.
ready to see a neurologist. After reading your post, and changing the time of taking the arimidex.. and watching the mental confusion start in 2 hours after taking it and the headache starting 4 hours after that.. I have had gastric by-pass and can not take nsaids for the pain.. only opiates.. no way to live.. thank you for posting.. I am going to call my oncologist right now..

eihtak
Posts: 868
Joined: Oct 2011

I started (generic) Arimidex in April 2012 and after having almost no headaches in my whole life I now have them weekly. Not unbearable, but definately related to the AI. My BP has always been low, and is now up and down. I recently had cholesterol, EKG, and various Heart checks, and all was ok...slightly raised Blood Sugar, but watching diet for that. My PCP feels the occasional headaches are just a side effect along with bone/joint pain. I am also dealing with some issues from a earlier Anal Cancer so have a PRN low dose Oxycontin that does help but am trying to avoid. Yoga stretches and a good walk do wonders for me all around. Hope all improves,(5+) years of headaches is a long time! As always, all in my prayers.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network